Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 97, NWS Fort Worth, TX

May 24, 2016Wise County, Texas

NWS Fort Worth, TX issued this river flood warning at May 24, 2016, 8:57 PM CDT for Wise County, Texas. It took effect at May 25, 2016, 12:12 AM CDT. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
May 24, 2016, 8:57 PM CDT (01:57 UTC)
In effect from
May 25, 2016, 12:12 AM CDT
Expired
May 25, 2016, 7:00 PM CDT
In force
19 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Wise County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 81 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Sandy Creek (Trinity River Basin) near Bridgeport (BRPT2).

Action stage
11 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08044000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

671 
WGUS44 KFWD 250157
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE FORT WORTH TX
857 PM CDT TUE MAY 24 2016

...The National Weather Service in Fort Worth has issued a Flood 
Warning for the following areas in Texas...

  Big Sandy Creek Near Bridgeport Affecting Wise County
  West Fork Trinity River Near Boyd Affecting Wise County
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC497-251357-
/O.NEW.KFWD.FL.W.0097.160525T0512Z-160526T0000Z/
/BRPT2.1.ER.160525T0512Z.160525T0600Z.160525T1200Z.UU/
857 PM CDT TUE MAY 24 2016

The National Weather Service in Fort Worth has issued a 

* Flood Warning for 
  The Big Sandy Creek Near Bridgeport.
* from late tonight to Wednesday evening...Or until the warning is 
  cancelled.
* At 0815 PM Tuesday the stage was 11.50 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...The river should rise above flood stage by Wednesday 
  after midnight and continue to rise to a crest near  12 feet by 
  Wednesday after midnight. The river should fall below flood stage 
  by Wednesday morning.
* At 12 feet, Minor overbank flooding is expected along the creek. 
  Some rural roads will begin to flood. Some farm and ranch land will
  be slightly flooded.

&&
 
LAT...LON 3328 9775 3319 9774 3316 9756 3325 9757

$$

TXC497-251356-
/O.NEW.KFWD.FL.W.0098.160526T1200Z-160527T0000Z/
/BOYT2.1.ER.160526T1200Z.160526T1200Z.160526T1200Z.NO/
857 PM CDT TUE MAY 24 2016

The National Weather Service in Fort Worth has issued a 

* Flood Warning for 
  The West Fork Trinity River Near Boyd.
* from Thursday morning to Thursday evening...Or until the warning is
  cancelled.
* At 0815 PM Tuesday the stage was 14.97 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage 
  Thursday morning.
* At 16 feet, Minor overbank flooding is expected. A few rural roads 
  will begin to be affected. Minor farm and ranch land adjacent to 
  the river will be affected.

&&
 
LAT...LON 3319 9774 3300 9758 3305 9746 3316 9756

$$
1 follow-up statement
868 
WGUS84 KFWD 251345
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
845 AM CDT WED MAY 25 2016

...The Flood Warning is cancelled for the following areas in Texas...
 
  Big Sandy Creek Near Bridgeport Affecting Wise County
...The Flood Warning continues for the following areas in Texas...
 
  West Fork Trinity River Near Boyd Affecting Wise County 

  Denton Creek Near Justin Affecting Denton County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC497-251415-
/O.CAN.KFWD.FL.W.0097.000000T0000Z-160526T0000Z/
/BRPT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
845 AM CDT WED MAY 25 2016

The Flood Warning is cancelled for
  The Big Sandy Creek Near Bridgeport.
* At 0815 AM Wednesday the stage was 10.87 feet.
* Flood stage is 12 feet.
* Forecast...The river crested below flood stage at 11.7 feet. The 
  river will continue to fall to near 6 feet by Thursday morning.


$$

TXC497-260144-
/O.EXT.KFWD.FL.W.0098.160525T1402Z-160527T2200Z/
/BOYT2.1.ER.160525T1402Z.160526T0600Z.160527T1000Z.NO/
845 AM CDT WED MAY 25 2016

The Flood Warning continues for
  The West Fork Trinity River Near Boyd.
* At 0815 AM Wednesday the stage was 15.94 feet.
* Flood stage is 16 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage by 
  Wednesday morning and crest near 17 feet by Thursday morning. The 
  river should fall below flood stage by early Friday morning.
* At 16 feet, Minor overbank flooding is expected. A few rural roads 
  will begin to be affected. Minor farm and ranch land adjacent to 
  the river will be affected.

&&
 
LAT...LON 3319 9774 3300 9758 3305 9746 3316 9756

$$

TXC121-260144-
/O.EXT.KFWD.FL.W.0096.000000T0000Z-160526T0630Z/
/DCJT2.1.ER.160524T0136Z.160525T0330Z.160525T1830Z.NO/
845 AM CDT WED MAY 25 2016

The Flood Warning continues for
  The Denton Creek Near Justin.
* At 0800 AM Wednesday the stage was 11.01 feet.
* Flood stage is 10 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river has crested and will continue to recede and 
  fall below flood stage by Wednesday afternoon.

&&
 
LAT...LON 3311 9738 3302 9727 3307 9715 3315 9726

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 24, 7:25 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, May 24, 7:25 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
725 PM CDT TUE MAY 24 2016

.AVIATION...
The thunderstorms that were to the west of the Metroplex have
dissipated as they approached the I-35 corridor. They were not
able to become surface based which would have allowed
intensification. Thus the TAFs have been updated to remove the
VCTS and TEMPO TSRA during the 00-02z period. No other changes
were made.

58

.../PREVIOUS AVIATION DISCUSSION/...
Scattered showers and thunderstorms formed late afternoon
northeast of a KRPH to KMKN line. These storms have remained
elevated and have weakened as they moved northeast toward the
I-35 corridor. Have kept VCTS with a TEMPO TSRA for the 00-02z
period in the Metroplex TAFS. Otherwise expect ceilings in the
Metroplex to lower to MVFR 06-08z. Ceilings should then remain
mostly MVFR through early to mid Wednesday afternoon before
improving to VFR. South winds 12 to 15 knots will prevail through
the period with some gusts over 20 knots possible late Wednesday
morning through the afternoon.

At Waco...expect VFR ceilings to lower to MVFR by 06z and hold in
through early afternoon with an improvement to VFR thereafter.
No thunderstorms are expected through this period at Waco with
south winds 12 to 15 knots expected to prevail.

58

58

&&

.PREV DISCUSSION... /ISSUED 345 PM CDT TUE MAY 24 2016/
Water vapor loops and upper air analysis reveal a broad diffluent
pattern in place across the region this afternoon. At the
surface, deep southerly flow continues, which has helped keep low
stratus plentiful today amidst surface dewpoints in the upper 60s
and lower 70s. The main challenge for tonight revolves around
precip chances over parts of of the CWA as a weak/subtle impulse
grazes the region. Recent HRRR solutions have tended to back off
on any real noteworthy convection overnight, and it does appear
that the lack of appreciable forcing will significantly limit our
chances of convection tonight.

For Wednesday, all indications point to the atmosphere becoming
increasingly capped as very steep lapse rates continue to overtop
the very rich low-level airmass. Forecast soundings tomorrow show
impressive MLCAPE values on the order of 3000-4000 J/Kg, but with
very little large scale forcing for ascent present, do think most
of the area will remain dry. Several CAMs, including the Texas
Tech WRF, members of the NCAR Ensemble, and the 4 km NAM develop
isolated storms near the Red River during the afternoon, but
development will likely remain tied to any subtle boundaries that
might set up from earlier convection. Again, any storms that
develop in such a buoyant airmass would pose a risk for hail and
damaging winds, but do think this risk is low at this time.

On Thursday, a potent upper low will begin to slide across the
desert Southwest. Out ahead of this system, models have
consistently shown a lead shortwave exiting out of the high
terrain of Mexico during the overnight hours on Wednesday/Thursday
morning. Depending on the timing of this impulse, showers and
storms could develop early on Thursday morning and overspread the
region, tempering the subsequent severe weather threat. In
addition, wind profiles do not look particularly robust at this
time. Given the presence of very deep moisture (PWAT values near
+2SD from normal) heavy rainfall will be a threat Thursday and
especially Friday as the main trough axis moves into the region
which may lead to flooding concerns. Shear profiles should improve
on Friday as winds increase ahead of the main trough axis, which
could foster a somewhat better environment for severe storms.

We may get a temporary reprieve from the widespread rainfall on
Saturday as weak shortwave ridging/height rises move into the
region, but expect renewed chances of rainfall into early next
week as broad troughing and multiple impluses make a run at our
region.

Carlaw

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    74  88  75  84  71 /  30  10  20  50  60
Waco                74  89  75  83  71 /  20  10  30  60  60
Paris               71  86  71  82  69 /  30  20  10  50  50
Denton              72  88  72  84  70 /  30  10  10  50  60
McKinney            72  86  73  83  70 /  30  10  10  50  60
Dallas              74  89  76  84  71 /  30  10  20  50  60
Terrell             73  87  73  82  71 /  30  10  20  50  50
Corsicana           73  89  74  83  71 /  20  10  30  50  50
Temple              73  88  74  82  71 /  20  10  30  60  60
Mineral Wells       73  89  72  85  69 /  20  10  20  50  60

&&

.FWD Watches/Warnings/Advisories...
None.
&&

58/79
Hazardous weather outlook, May 24, 3:31 PM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
331 PM CDT TUE MAY 24 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
331 PM CDT TUE MAY 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TONIGHT.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS AREAS MAINLY
NORTH OF I-20 THIS EVENING. ANY STORM THAT DEVELOPS COULD BECOME
SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ADDITIONAL STORMS WHICH
FORM ACROSS OK AND NORTHWEST TX MAY WORK THEIR WAY SOUTH TO THE
RED RIVER COUNTIES OVERNIGHT BEFORE DIMINISHING EARLY WEDNESDAY.
GUSTY WINDS WOULD BE THE MAIN THREAT WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
ISOLATED STORMS MAY PROVIDE A LOCALIZED THREAT FOR HAIL AND
DAMAGING WINDS ALONG THE RED RIVER WEDNESDAY.

THUNDERSTORMS WILL BECOME MORE WIDESPREAD THURSDAY AND FRIDAY AS
AN UPPER LEVEL TROUGH MOVES EAST INTO THE CENTRAL AND SOUTHERN
PLAINS. THE ATMOSPHERE WILL REMAIN UNSTABLE...AND WITH INCREASING
VERTICAL WIND SHEAR...SEVERE STORMS WILL BE POSSIBLE BOTH DAYS.
LARGE HAIL AND DAMAGING WIND WILL BE THE PRIMARY THREATS...BUT A
FEW TORNADIC STORMS WILL ALSO BE POSSIBLE. IN ADDITION...HEAVY
RAIN MAY RESULT IN FLOODING...ESPECIALLY ON FRIDAY.

THUNDERSTORMS WILL BE LESS WIDESPREAD DURING THE MEMORIAL DAY
WEEKEND...BUT THE UNSETTLED WEATHER PATTERN WILL KEEP CHANCES IN
THE FORECAST FOR SATURDAY...SUNDAY...AND MONDAY.

.SPOTTER INFORMATION STATEMENT...
VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING
NORTH OF THE INTERSTATE 20 CORRIDOR.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 8:57 PM CDTRiver Flood WarningFWDWise53 hr

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.